MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ BI UD 6IN2 3-0 DA RB-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ BI UD 6IN2 3-0 DA RB-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP2B402
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Does the surgeon believe the suture is dissolving too quickly? were 2 sutures used that caused or contributed to the anastomotic leak? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of bladder procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what tissue had the anastomotic leak? did the stratafix suture break? if so, where was the break noted (termination, middle, end)? were there any patient stress factors that precipitated the event of suture breakage post op? onset date/time of anastomotic leak? (# post op days) how was the anastomotic leak managed? please describe any surgical intervention required for the anastomotic leak including date and findings.Please describe the appearance of the suture during the second procedure.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? surgeon¿s name?.
 
Event or Problem Description
It was reported that a patient underwent a bladder procedure on an unknown date in 2025 and barbed suture was used.Patient experienced bladder neck leakage from the anastomosis.Suture is dissolving in 14 days.Additional information was requested.

Brand Name
SFXSPI MCL+ BI UD 6IN2 3-0 DA RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21730802
Report Number2210968-2025-03283
Device Sequence Number11789460
Product Code GAM
UDI-Device Identifier10705031464421
UDI-Public10705031464421
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K192580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP2B402
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown